Alert archive / Mississippi / Special Weather Statements in 2019

Special Weather Statement, NWS Mobile, AL

August 7, 2019George County, Mississippi

NWS Mobile, AL issued this special weather statement at Aug 7, 2019, 9:24 PM CDT for George County, Mississippi. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2019, 9:24 PM CDT (02:24 UTC)
Expired
Aug 7, 2019, 10:15 PM CDT
In force
51 min
Issued by
NWS Mobile, AL

County George County, MS

The radar

The Mobile radar (KMOB), 40 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 2.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2019-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2310 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2019-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2310 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1118 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

280 
WWUS84 KMOB 080224
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
924 PM CDT Wed Aug 7 2019
 
ALZ261-MSZ075-076-078-079-080315-
Mobile Inland AL-Stone MS-Perry MS-Greene MS-George MS-
924 PM CDT Wed Aug 7 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...WEST CENTRAL MOBILE...GEORGE...SOUTHEASTERN PERRY...
SOUTHERN GREENE AND NORTHEASTERN STONE COUNTIES UNTIL 1015 PM CDT...

At 924 PM CDT, the strong thunderstorms were located along a line
extending from 7 miles north of Lucedale to 12 miles southwest of
McLain, and moving southeast at 15 mph.

Wind gusts of 40 to 50 mph will be possible with these storms.

Locations impacted include...
Lucedale and Wilmer. 

LAT...LON 3108 8854 3083 8813 3080 8841 3078 8842
      3073 8871 3073 8887 3099 8909
TIME...MOT...LOC 0224Z 313DEG 14KT 3103 8858 3097 8896 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 8:56 PM CDT, 28 minutes earlier.

Area forecast discussion, Aug 7, 8:56 PM CDT, 28 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Mobile AL
856 PM CDT Wed Aug 7 2019

Correction made to instability values in update

.DISCUSSION...See updated information for land areas below.

&&

.UPDATE...Upper air analysis this evening shows an amplified
height pattern with trof axis oriented over the eastern US while
a deep layer ridge was centered over TX. Between the two, a high
level northwest flow containing multiple mid level impulses
continues to propagate southeastward from the central high Plains
into the southeast US. Within this zone, forecasters see pockets
of deep convection. Radar shows a well defined mesoscale boundary
over southwest AL to interior southeast MS. This boundary was
slipping south-southeastward around 10 kts and has locally forced
new development of the showers and a few storms within a deeply
moist and unstable environment. PWAT's range from 1.9 to 2.2
inches and MUCape values ~2000 J/KG early this evening despite loss
of solar insolation. Will continue to monitor these for the remainder
of the evening as there could be localized strong gusty winds near
any storms that can achieve deeper updrafts forced along the
mesoscale boundary. Given better area of showers/storms over the
forecast area along the southeastward moving boundary will make a
minor upward adjustment to PoPs ahead of it. Otherwise will maintain
isolated coverage through midnight. Expectation is that the focus
will shift to the marine area for an increase in late night
convection. /10

&&

.PREV DISCUSSION... /issued 641 PM CDT Wed Aug 7 2019/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...
00Z issuance...Only a few spotty shra/tsra left on the radar and
these are decaying. Cigs are at high levels and vsby ok. VFR
conditions overnight with winds light. /10

PREV DISCUSSION... /issued 402 PM CDT Wed Aug 7 2019/

NEAR TERM /Now Through Thursday/...A broad upper level trough will
slowly shift toward the Eastern Seaboard tonight, while a ridge of
high pressure continues to build into central and southern portions
of TX/LA. Weak ridging aloft continues to build eastward into our
forecast area during the day Thursday as the upper trough axis
shifts east. A weak surface ridge of high pressure will otherwise
continue to extend westward across the eastern and central Gulf of
Mexico through Thursday, while weak surface troughing remains
oriented inland over our region. The best coverage of showers and
storms remains focused over the southern part of the forecast area
along the surface trough/seabreeze boundary this afternoon, though
isolated convection has also developed over interior south central
AL. A few storms may linger into the evening hours, and will leave a
20% POP in place across the forecast area, before coverage tends to
develop offshore during the overnight hours. Another round of
scattered showers and storms is expected to develop again Thursday
afternoon. Deep layer moisture and instability will once again be
sufficient for a few stronger storm cells capable of producing brief
strong gusts over 40 mph, frequent lightning strikes and heavy
rainfall.

Outside of the convective chances, heat will continue across our
region Thursday. Temperatures in the lower to mid 90s and dewpoints
in 70s will promote afternoon heat indices in the 102-107 degree
range, with isolated spots reaching around 110 degrees. /21

SHORT TERM /Thursday night Through Saturday night/...Similar
pattern continues with a weak upper level trough over the eastern
U.S. and large upper ridge centered over west Texas. The upper
trough is expected to weaken as the ridge slowly expands eastward
into the Arklatex region. This will keep our area along the
eastern edge of the ridge with west-northwest flow aloft. At the
surface, high pressure over the southwestern Atlantic will
continue to keep southwesterly winds at the surface. Low-level
moisture will remain ample as precipitable water values will
slowly climb to 2 to 2.5 inches by Friday. The slow increase in
moisture will likely lead to more storm coverage as several weak
shortwaves move through the upper pattern. Given the high
precipitable water values and DCAPE values likely approaching
1000 J/KG, strongest storms will be capable of gusty winds and
locally heavy rainfall. Temperatures will remain in the mid-90s
with heat indices around 102 to 107 degrees. BB/03

LONG TERM /Sunday Through Wednesday/...By Sunday, the upper ridge
over the Arklatex will continue to slowly flatten and nudge east
towards the southeastern U.S. A weak surface trough/front will
drop down into central Alabama Sunday night and stall.
Precipitable water values will remain above 2 inches through the
forecast. Given continued shortwaves and a the presence of the
weak surface feature, scattered to sometimes numerous storms will
be possible through the forecast. Given the influences of the
upper ridge, temperatures will continue to slowly rise into the
mid 90s along the coast and upper 90s inland. The combination of
above normal temperatures and high dewpoints will lead to heat
index values of 105 to 110 with locally higher. The only caveat
to the heat will be the coverage of convection and how early
convection initiates each day. With high moisture values and
moderate CAPE, storms will be capable of locally gusty winds and
heavy downpours. Some areas could pickup 1 to 2 inches rather
quickly possibly leading to minor nuisance flooding in poor
drainage areas. BB/03

MARINE...A surface ridge will continue to stretch west over the
Gulf of Mexico through the next several days. Generally light to at
times moderate west winds are expected, with a diurnal onshore and
offshore component prevailing over near shore and protected waters.
Seas of 3 feet or less are expected through the forecast period.
Daily late night and morning showers and thunderstorms are expected,
with a few waterspouts possible. /21

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Aug 7, 8:48 PM CDT, 36 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Mobile AL
848 PM CDT Wed Aug 7 2019

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-090200-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
848 PM CDT Wed Aug 7 2019

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama, northwest Florida and southeast Mississippi.

.DAY ONE...Tonight.

Isolated to scattered thunderstorms will be capable of producing
strong wind gusts, frequent cloud to ground lightning strikes, and
locally heavy rainfall which could result in some ponding of water in
lower lying areas.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Scattered to perhaps numerous storms during the outlook may contain
brief strong gusty winds and frequent lightning activity.

Maximum heat index values of 102 to 107 degrees, with localized
readings around 110 degrees will be possible each day.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ630>636-650-655-670-675-090200-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
848 PM CDT Wed Aug 7 2019

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Tonight.

Winds, waves, and seas will be locally higher in and near scattered storms
forming late in the night. Frequent lightning will be likely in and
near the strongest storms. Waterspouts are also possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Winds, waves and seas will be locally higher in and near isolated to
scattered storms through the coming week. Frequent lightning will be
likely in the strongest storms. Waterspouts are also possible in the
early morning and late night hours.

In the hours before

Special weather statement, Aug 7, 3:31 PM CDT, 5 hours 53 minutes before
Special Weather Statement
National Weather Service Mobile AL
331 PM CDT Wed Aug 7 2019

ALZ262-264-072100-
Baldwin Central AL-Baldwin Inland AL-
331 PM CDT Wed Aug 7 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
BALDWIN COUNTY UNTIL 400 PM CDT...

At 331 PM CDT, the strong thunderstorm was located 4 miles southeast
of Stapleton, or 6 miles north of Loxley, moving southeast at 10 mph.

Wind gusts around 40 mph will be possible with this storm.

Locations impacted include...
Loxley and Stapleton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3071 8789 3078 8792 3079 8792 3080 8793
      3080 8792 3081 8793 3082 8795 3084 8794
      3089 8790 3087 8789 3091 8788 3089 8782
      3075 8757 3056 8771
TIME...MOT...LOC 2031Z 307DEG 9KT 3071 8774
Special weather statement, Aug 7, 3:50 PM CDT, 5 hours 34 minutes before
Special Weather Statement
National Weather Service Mobile AL
350 PM CDT Wed Aug 7 2019

ALZ264-072115-
Baldwin Central AL-
350 PM CDT Wed Aug 7 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EAST
CENTRAL BALDWIN COUNTY UNTIL 415 PM CDT...

At 350 PM CDT, the strong thunderstorm was located 9 miles northeast
of Loxley, moving southeast at 20 mph.

Wind gusts around 40 mph will be possible with this storm.

This storm will remain over mainly rural areas of east central
Baldwin County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3066 8771 3075 8766 3068 8742 3051 8753
TIME...MOT...LOC 2050Z 294DEG 16KT 3067 8761
Special weather statement, Aug 7, 4:55 PM CDT, 4 hours 29 minutes before
Special Weather Statement
National Weather Service Mobile AL
455 PM CDT Wed Aug 7 2019

MSZ067-072230-
Wayne MS-
455 PM CDT Wed Aug 7 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN WAYNE COUNTY UNTIL 530 PM CDT...

At 455 PM CDT, the strong thunderstorm was located 6 miles southeast
of Goodwater, or 13 miles south of Quitman, moving south at 10 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

This storm will remain over mainly rural areas of northern Wayne
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3182 8894 3184 8873 3185 8863 3189 8850
      3167 8848 3170 8894
TIME...MOT...LOC 2155Z 347DEG 11KT 3185 8879
Special weather statement, Aug 7, 5:10 PM CDT, 4 hours 14 minutes before
Special Weather Statement
National Weather Service Mobile AL
510 PM CDT Wed Aug 7 2019

FLZ205-206-072245-
Okaloosa Inland FL-Okaloosa Coastal FL-
510 PM CDT Wed Aug 7 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN OKALOOSA COUNTY UNTIL 545 PM CDT...

At 510 PM CDT, the strong thunderstorm was located 8 miles west of
Eglin Air Force Base, or 8 miles northeast of Niceville, moving south
at 15 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Niceville, Eglin AFB and Valparaiso.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3045 8642 3049 8645 3050 8645 3050 8642
      3051 8642 3052 8650 3047 8648 3045 8651
      3046 8656 3071 8651 3071 8639 3045 8640
TIME...MOT...LOC 2210Z 346DEG 11KT 3062 8641
Special weather statement, Aug 7, 8:37 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Mobile AL
837 PM CDT Wed Aug 7 2019

MSZ075-076-079-080200-
Perry MS-Greene MS-George MS-
837 PM CDT Wed Aug 7 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN GEORGE...SOUTHERN PERRY AND SOUTHWESTERN GREENE COUNTIES
UNTIL 900 PM CDT...

At 837 PM CDT, the strong thunderstorm was located 5 miles south of
New Augusta, or 16 miles south of Richton, moving south at 10 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Beaumont, New Augusta and McLain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3121 8915 3122 8864 3094 8848 3095 8914
      3100 8914
TIME...MOT...LOC 0137Z 340DEG 9KT 3113 8901
Special weather statement, Aug 7, 9:24 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
924 PM CDT Wed Aug 7 2019

ALZ261-MSZ075-076-078-079-080315-
Mobile Inland AL-Stone MS-Perry MS-Greene MS-George MS-
924 PM CDT Wed Aug 7 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...WEST CENTRAL MOBILE...GEORGE...SOUTHEASTERN PERRY...
SOUTHERN GREENE AND NORTHEASTERN STONE COUNTIES UNTIL 1015 PM CDT...

At 924 PM CDT, the strong thunderstorms were located along a line
extending from 7 miles north of Lucedale to 12 miles southwest of
McLain, and moving southeast at 15 mph.

Wind gusts of 40 to 50 mph will be possible with these storms.

Locations impacted include...
Lucedale and Wilmer.

LAT...LON 3108 8854 3083 8813 3080 8841 3078 8842
      3073 8871 3073 8887 3099 8909
TIME...MOT...LOC 0224Z 313DEG 14KT 3103 8858 3097 8896

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 11:09 AM CDTSpecial Marine WarningMOB96 min
Aug 8, 2:21 PM CDTSpecial Weather StatementMOBMonroe54 min
Aug 8, 2:44 PM CDTSpecial Marine WarningMOB91 min
Aug 8, 5:19 PM CDTSpecial Weather StatementMOBChoctaw26 min
Aug 8, 5:43 PM CDTSpecial Weather StatementMOBChoctaw32 min
Aug 8, 6:21 PM CDTSpecial Weather StatementMOBCoffee24 min
Aug 8, 6:23 PM CDTSpecial Weather StatementMOBConecuh37 min
Aug 8, 1:35 PM CDTSpecial Weather StatementMOBOkaloosa55 min
Aug 8, 2:39 PM CDTSpecial Weather StatementMOBOkaloosa51 min
Aug 8, 3:12 PM CDTAreal Flood AdvisoryMOBOkaloosa3 hr
Aug 8, 3:24 PM CDTAreal Flood AdvisoryMOBSanta Rosa3 hr
Aug 7, 8:37 PM CDTSpecial Weather StatementMOBPerry23 min

Nearby

Special Weather Statements in Mississippi, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.